Dynamics of quadratic polynomials: complex bounds for real maps
Annales de l'Institut Fourier, Volume 47 (1997) no. 4, p. 1219-1255
We prove complex bounds for infinitely renormalizable real quadratic maps with essentially bounded combinatorics. This is the last missing ingredient in the problem of complex bounds for all infinitely renormalizable real quadratics. One of the corollaries is that the Julia set of any real quadratic map zz 2 +c, c[-2,1/4], is locally connected.
Nous démontrons des bornes complexes pour les applications quadratiques réelles infiniment renormalisables dont la combinatoire est essentiellement bornée. C’est le dernier ingrédient manquant dans le problème des bornes complexes pour les applications quadratiques réelles infiniment renormalisables. Un de des corollaires est que l’ensemble de Julia de toute application quadratique réelle zz 2 +c,c[-2,1/4] est localement connexe.
@article{AIF_1997__47_4_1219_0,
     author = {Lyubich, Mikhail and Yampolsky, Michael},
     title = {Dynamics of quadratic polynomials: complex bounds for real maps},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {47},
     number = {4},
     year = {1997},
     pages = {1219-1255},
     doi = {10.5802/aif.1598},
     zbl = {0881.58053},
     mrnumber = {98m:58113},
     language = {en},
     url = {http://www.numdam.org/item/AIF_1997__47_4_1219_0}
}
Lyubich, Mikhail; Yampolsky, Michael. Dynamics of quadratic polynomials: complex bounds for real maps. Annales de l'Institut Fourier, Volume 47 (1997) no. 4, pp. 1219-1255. doi : 10.5802/aif.1598. http://www.numdam.org/item/AIF_1997__47_4_1219_0/

[BL1] A. Blokh and M. Lyubich, Measure of solenoidal attractors of unimodal maps of the segment., Math. Notes, 48 (1990), 1085-1990. | MR 92d:58117 | Zbl 0774.58026

[BL2] A. Blokh and M. Lyubich, Measure and dimension of solenoidal attractors of one dimensional dynamical systems, Commun. of Math. Phys., 1 (1990), 573-583. | MR 91g:58164 | Zbl 0721.58033

[D] A. Douady, Chirurgie sur les applications holomorphes, in Proc. ICM, Berkeley, 1986, 724-738. | MR 89k:58139 | Zbl 0698.58048

[DH] A. Douady, J.H. Hubbard, On the dynamics of polynomial-like maps, Ann. Sci. Éc. Norm. Sup., 18 (1985), 287-343. | Numdam | MR 87f:58083 | Zbl 0587.30028

[E] H. Epstein, Fixed points of composition operators, Nonlinearity, 2 (1989), 305-310. | MR 90j:58086 | Zbl 0731.39007

[F] E. De Faria, Proof of universality for critical circle mappings, Thesis, CUNY (1992).

[G] J. Guckenheimer, Limit sets of S-unimodal maps with zero entropy, Comm. Math. Phys., 110 (1987), 655-659. | MR 88i:58111 | Zbl 0625.58027

[GJ] J. Guckenheimer, S. Johnson, Distortion of S-unimodal maps, Ann. Math., 132 (1990), 71-130. | MR 91g:58157 | Zbl 0708.58007

[GS1] J. Graczyk, G. Swiatek, Induced expansion for quadratic polynomials, Ann. Sci. Éc. Norm. Sup., 29 (1996), 399-482. | Numdam | MR 98d:58152 | Zbl 0867.58048

[GS2] J. Graczyk, G. Swiatek, Polynomial-like property for real quadratic polynomials, Preprint, 1995. | Zbl 1019.37021 | Zbl 0843.58075

[H] J.H. Hubbard, Local connectivity of Julia sets and bifurcation loci: three theorems of J.-C. Yoccoz, in Topological Methods in Modern Mathematics, A Symposium in Honor of John Milnor's 60th Birthday, Publish or Perish, 1993. | Zbl 0797.58049

[HJ] J. Hu, Y. Jiang, The Julia set of the Feigenbaum quadratic polynomial is locally connected, Preprint, 1993.

[He] M. Herman, Conjugaison quasi-symétrique des homomorphismes analytiques du cercle à des rotations, Preprint.

[J] Y. Jiang, Infinitely renormalizable quadratic Julia sets, Preprint 1993. | Zbl 0947.37029

[LS] G. Levin, S. Van Strien, Local connectivity of Julia sets of real polynomials, Preprint IMS at Stony Brook, # 1995/5. | Zbl 0941.37031

[L1] M. Lyubich, Combinatorics, geometry and attractors of quasi-quadratic maps, Ann. Math, 140 (1994), 347-404. | Zbl 0821.58014

[L2] M. Lyubich, Dynamics of quadratic polynomials, I-II, Acta Math, 178 (1997), 185-297. | MR 98e:58145 | Zbl 0908.58053

[M1] J. Milnor, Local connectivity of Julia sets: expository lectures, Preprint IMS at Stony Brook #1992/11.

[M2] J. Milnor, Periodic orbits, external rays and the Mandelbrot set: An expository account, Preprint, 1995. | Zbl 0941.30016

[MT] J. Milnor, W. Thurston, On iterated maps of the interval, Lecture Notes in Mathematics 1342, Springer Verlag (1988), 465-563. | MR 90a:58083 | Zbl 0664.58015

[McM1] C. Mcmullen, Complex dynamics and renormalization, Annals of Math. Studies, 135, Princeton University Press (1994). | Zbl 0822.30002

[McM2] C. Mcmullen, Renormalization and 3-manifolds which fiber over the circle, Annals of Math. Studies, Princeton University Press (1996). | MR 97f:57022 | Zbl 0860.58002

[Ma] M. Martens, Distortion results and invariant Cantor sets for unimodal maps, Erg. Th. and Dyn. Syst., 14 (1994), 331-349. | MR 96c:58108 | Zbl 0809.58026

[MS] W. De Melo, S. Van Strien, One dimensional dynamics, Springer-Verlag (1993). | MR 95a:58035 | Zbl 0791.58003

[R] M. Rees, A possible approach to a complex renormalization problem, in Linear and Complex Analysis Problem Book 3, part II, pp. 437-440, Lecture Notes in Math., 1574.

[S] D. Sullivan, Bounds, quadratic differentials, and renormalization conjectures, AMS Centennial Publications, 2: Mathematics into Twenty-first Century, 1992. | MR 93k:58194 | Zbl 0936.37016

[Y] M. Yampolsky, Complex bounds for critical circle maps, Preprint IMS at Stony Brook, # 1995/12.